MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH VIPER 2 SYSTEM REDUCTION DRIVER SHAFT 5.5 X25; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MEDOS INTERNATIONAL SàRL CH VIPER 2 SYSTEM REDUCTION DRIVER SHAFT 5.5 X25; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 286735725
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, during an unknown procedure, the device was defective during use.Detaching the instrument from the implant was only possible with a lot of power.The procedure was successfully completed.No surgical delay reported.This report is for one (1) viper 2 system reduction driver shaft 5.5 x25.This is report 1 of 4 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Investigation summary: visual inspection: the reduction shaft (part #: 286735725, lot #: gm3395601) was received at us cq.Visual inspection of the complaint device showed scratches, nicks and rounded distal tip.Functional test: a functional assessment was not performed with the complaint device since the applicable mating component(s) were not returned.Can the complaint be replicated with the returned device? unable to perform.Dimensional inspection: no dimensional inspection was performed as the damage did not warrant a dimensional inspection.Complaint confirmed? yes.Investigation conclusion: this complaint is confirmed as the distal tip of the complaint device was found to have nicks, scratches and rounded edges.This condition of the device could affect the assembly process with mating devices and therefore impacted the functionality.The rounded edges is consistent with the device reaching its end of life as per the windchill document.Although no root cause could definitively be determined for the reported complaint condition, it is likely the wear of the device (end of life) due to usage is a potential cause.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventive action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot a review of the receiving inspection (ri) for reduction shaft was conducted identifying that lot number gm3395601 was released in four batches.Batch1: lot qty of 44 units were released on 30 jul 2011 with no discrepancies.Batch2: lot qty of 82 units were released on 30 jul 2011 with no discrepancies.Batch3: lot qty of 37 units were released on 30 jul 2011 with no discrepancies.Batch4: lot qty of 83 units were released on 15 aug 2011 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device history review: the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER 2 SYSTEM REDUCTION DRIVER SHAFT 5.5 X25
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key12246123
Report Number1526439-2021-01559
Device Sequence Number4600348
Product Code LXH
UDI-Device Identifier10705034303499
UDI-Public(01)10705034303499
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286735725
Device Catalogue Number286735725
Device Lot NumberGM3395601
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2021
Initial Date Received by Manufacturer 06/30/2021
Supplement Date Received by Manufacturer08/13/2021
Initial Report FDA Received Date07/29/2021
Supplement Report FDA Received Date09/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN LOCKING/SET SCREWS; UNKNOWN REDUCTION/RETRACTION INSTRUMENTS; UNKNOWN REDUCTION/RETRACTION INSTRUMENTS; UNKNOWN REDUCTION/RETRACTION INSTRUMENTS; UNKNOWN LOCKING/SET SCREWS; UNKNOWN REDUCTION/RETRACTION INSTRUMENTS; UNKNOWN REDUCTION/RETRACTION INSTRUMENTS; UNKNOWN REDUCTION/RETRACTION INSTRUMENTS